• Previous Article
    A gradient-type algorithm for constrained optimization with application to microstructure optimization
  • DCDS-B Home
  • This Issue
  • Next Article
    Influence of feedback controls on the global stability of a stochastic predator-prey model with Holling type Ⅱ response and infinite delays
May  2020, 25(5): 1715-1728. doi: 10.3934/dcdsb.2019248

The effect of noise intensity on parabolic equations

1. 

College of Mathematics and Statistics, Nanjing University of Information Science and Technology, Nanjing 210044, China

2. 

Institute of Mathematics, School of Mathematical Science, Nanjing Normal University, Nanjing 210023, China

3. 

School of Statistics and Mathematics, Zhongnan University of Economics and Law, Wuhan 430073, China

4. 

Department of Mathematics, Swansea University, Swansea SA2 8PP, UK

* Corresponding author: Jinlong Wei

Received  May 2019 Revised  July 2019 Published  November 2019

Fund Project: This work is partially supported by China NSF Grant Nos. 11771123, 11531006, 11501577, PAPD of Jiangsu Higher Education Institutions, Jiangsu Center for Collaborative Innovation in Geographical Information Resource Development and Application, and China Postdoctoral Science Foundation No. 2016M600427 and No. 2017T100385, and Postdoctoral Science Foundation of Jiangsu Province (Grant No. 1601141B).

In this paper, the effect of noise intensity on parabolic equations is considered. We focus on the effect of noise on the energy solutions of stochastic parabolic equations. By utilising Ito's formula and the energy estimate method, we obtain excitation indices of the solution $ u $ at time $ t $. Furthermore, we improve existing results by introducing a simple method to verify the existing results in the literature.

Citation: Guangying Lv, Hongjun Gao, Jinlong Wei, Jiang-Lun Wu. The effect of noise intensity on parabolic equations. Discrete & Continuous Dynamical Systems - B, 2020, 25 (5) : 1715-1728. doi: 10.3934/dcdsb.2019248
References:
[1]

G. K. Batchelor and A. Townsend, The nature of turbulent flow at large wave numbers, Proc. Royal Society A, 199 (1949), 238–255. Google Scholar

[2]

P.-L. Chow, Stochastic Partial Differential Equations, Applied Mathematics and Nonlinear Science Series, Chapman Hall/CRC, Boca Raton, FL, 2007. doi: 10.1201/9781420010305.  Google Scholar

[3]

P.-L. Chow, Unbounded positive solutions of nonlinear parabolic Itô equations, Commun. Stoch. Anal., 3 (2009), 211-222.  doi: 10.31390/cosa.3.2.04.  Google Scholar

[4]

P.-L. Chow, Explosive solutions of stochastic reaction-diffusion equations in mean $L^p$-norm, J. Differential Equations, 250 (2011), 2567-2580.  doi: 10.1016/j.jde.2010.11.008.  Google Scholar

[5] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions, Encyclopedia of Mathematics and its Applications, 44, Cambridge University Press, Cambridge, 1992.  doi: 10.1017/CBO9780511666223.  Google Scholar
[6]

R. C. Dalang, Extending the martingale measure stochastic integral with applications to spatially homogeneous s.p.d.e.'s, Electron. J. Probab., 4 (1999), 1-29.  doi: 10.1214/EJP.v4-43.  Google Scholar

[7]

R. C. DalangD. Khoshnevisan and T. Zhang, Global solutions to stochastic reaction-diffusion equations with super-linear drift and multiplicative noise, Ann. Probab., 47 (2019), 519-559.  doi: 10.1214/18-AOP1270.  Google Scholar

[8]

F. Delarue, F. Flandoli and D. Vincenzi, Noise prevents collapse of Vlasov-Poisson point charges, Comm. Pure Appl. Math., 67 (2014), 1700–1736. doi: 10.1002/cpa.21476.  Google Scholar

[9]

M. Dozzi and J. L$\acute{o}$pez-Mimbela, Finite-time blowup and existence of global positive solutions of a semi-linear SPDE, Stochastic Process. Appl., 120 (2010), 767–776. doi: 10.1016/j.spa.2009.12.003.  Google Scholar

[10]

H. W. Emmons, The laminar-turbulent transition in a boundary layer - Part 1, J. Aeronaut. Sci., 18 (1951), 490–498. doi: 10.2514/8.2010.  Google Scholar

[11]

E. Fedrizzi and F. Flandoli, Noise prevents singularities in linear transport equations, J. Funct. Anal., 264 (2013), 1329–1354. doi: 10.1016/j.jfa.2013.01.003.  Google Scholar

[12]

F. Flandoli, M. Gubinelli and E. Priola, Well-posedness of the transport equation by stochastic perturbation, Invent. Math., 180 (2010), 1–53. doi: 10.1007/s00222-009-0224-4.  Google Scholar

[13]

M. Foondun and M. Joseph, Remarks on non-linear noise excitability of some stochastic heat equations, Stochastic Process. Appl., 124 (2014), 3429–3440. doi: 10.1016/j.spa.2014.04.015.  Google Scholar

[14]

M. Foondun and D. Khoshnevisan, Intermittence and nonlinear parabolic stochastic partial differential equations, Electron. J. Probab., 14 (2009), 548-568.  doi: 10.1214/EJP.v14-614.  Google Scholar

[15]

M. FoondunW. Liu and K. Tian, On some properties of a class of fractional stochastic heat equations, J. Theor. Probab., 30 (2016), 1310-1333.  doi: 10.1007/s10959-016-0684-6.  Google Scholar

[16]

D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, Classics in Mathematics, 224, Springer-Verlag, Berlin, 1983. doi: 10.1007/978-3-642-61798-0.  Google Scholar

[17]

E. HsuY. Wang and Z. Wang, Stochastic De Giorgi iteration and regularity of stochastic partial differential equations, Ann. Probab., 45 (2017), 2855-2866.  doi: 10.1214/16-AOP1126.  Google Scholar

[18]

D. Khoshnevisan and K. Kim, Non-linear noise excitation of intermittent stochastic PDEs and the topology of LCA group, Ann. Probab., 43 (2015), 1944–1991. doi: 10.1214/14-AOP925.  Google Scholar

[19]

D. Khoshnevisan and K. Kim, Non-linear noise excitation and intermittency under high disorder, Proc. Amer. Math. Soc., 143 (2015), 4073–4083. doi: 10.1090/S0002-9939-2015-12517-8.  Google Scholar

[20]

W. Liu, Well-posedness of stochastic partial differential equations with Lyapunov condition, J. Differential Equations, 255 (2013), 572-592.  doi: 10.1016/j.jde.2013.04.021.  Google Scholar

[21]

W. Liu and M. R{ö}ckner, Stochastic Partial Differential Equations: An Introduction, Universitext, Springer, Cham, 2015. doi: 10.1007/978-3-319-22354-4.  Google Scholar

[22]

G. Y. Lv and J. Duan, Impacts of noise on a class of partial differential equations, J. Differential Equations, 258 (2015), 2196–2220. doi: 10.1016/j.jde.2014.12.002.  Google Scholar

[23]

E. Pardoux, Stochastic partial differential equations and filtering of diffusion processes, Stochastics, 3 (1979), 127–167. doi: 10.1080/17442507908833142.  Google Scholar

[24] S. Peszat and J. Zabczyk, Stochastic Partial Differential Equations with LÉvy Noise (An Evolution Equation Approach), Encyclopedia of Mathematics and its Applications, 113, Cambridge University Press, Cambridge, 2007.  doi: 10.1017/CBO9780511721373.  Google Scholar
[25] K. Sato, Lévy Processes and Infinitely Divisible Distributions, Cambridge Studies in Advanced Mathematics, 68, Cambridge University Press, Cambridge, 1999.   Google Scholar
[26]

T. Taniguchi, The existence and uniqueness of energy solutions to local non-Lipschitz stochastic evolution equations, J. Math. Anal. Appl., 360 (2009), 245-253.  doi: 10.1016/j.jmaa.2009.06.007.  Google Scholar

[27]

H. C. Tuckwell, Stochastic process in the neurosciences, CBMS-NSF Regional Conference Series in Applied Mathematics, SIAM, Philadelphia, PA. doi: 10.1137/1.9781611970159.  Google Scholar

[28]

B. Xie, Some effects of the noise intensity upon non-linear stochastic heat equations on $[0, 1]$, Stochastic Process. Appl., 126 (2016), 1184-1205.  doi: 10.1016/j.spa.2015.10.014.  Google Scholar

[29]

X. Zhang, Stochastic differential equations with Sobolev drifts and driven by $\alpha$-stable processes, Ann. Inst. Henri Poincaré Probab. Stat., 49 (2013), 1057–1079. doi: 10.1214/12-AIHP476.  Google Scholar

show all references

References:
[1]

G. K. Batchelor and A. Townsend, The nature of turbulent flow at large wave numbers, Proc. Royal Society A, 199 (1949), 238–255. Google Scholar

[2]

P.-L. Chow, Stochastic Partial Differential Equations, Applied Mathematics and Nonlinear Science Series, Chapman Hall/CRC, Boca Raton, FL, 2007. doi: 10.1201/9781420010305.  Google Scholar

[3]

P.-L. Chow, Unbounded positive solutions of nonlinear parabolic Itô equations, Commun. Stoch. Anal., 3 (2009), 211-222.  doi: 10.31390/cosa.3.2.04.  Google Scholar

[4]

P.-L. Chow, Explosive solutions of stochastic reaction-diffusion equations in mean $L^p$-norm, J. Differential Equations, 250 (2011), 2567-2580.  doi: 10.1016/j.jde.2010.11.008.  Google Scholar

[5] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions, Encyclopedia of Mathematics and its Applications, 44, Cambridge University Press, Cambridge, 1992.  doi: 10.1017/CBO9780511666223.  Google Scholar
[6]

R. C. Dalang, Extending the martingale measure stochastic integral with applications to spatially homogeneous s.p.d.e.'s, Electron. J. Probab., 4 (1999), 1-29.  doi: 10.1214/EJP.v4-43.  Google Scholar

[7]

R. C. DalangD. Khoshnevisan and T. Zhang, Global solutions to stochastic reaction-diffusion equations with super-linear drift and multiplicative noise, Ann. Probab., 47 (2019), 519-559.  doi: 10.1214/18-AOP1270.  Google Scholar

[8]

F. Delarue, F. Flandoli and D. Vincenzi, Noise prevents collapse of Vlasov-Poisson point charges, Comm. Pure Appl. Math., 67 (2014), 1700–1736. doi: 10.1002/cpa.21476.  Google Scholar

[9]

M. Dozzi and J. L$\acute{o}$pez-Mimbela, Finite-time blowup and existence of global positive solutions of a semi-linear SPDE, Stochastic Process. Appl., 120 (2010), 767–776. doi: 10.1016/j.spa.2009.12.003.  Google Scholar

[10]

H. W. Emmons, The laminar-turbulent transition in a boundary layer - Part 1, J. Aeronaut. Sci., 18 (1951), 490–498. doi: 10.2514/8.2010.  Google Scholar

[11]

E. Fedrizzi and F. Flandoli, Noise prevents singularities in linear transport equations, J. Funct. Anal., 264 (2013), 1329–1354. doi: 10.1016/j.jfa.2013.01.003.  Google Scholar

[12]

F. Flandoli, M. Gubinelli and E. Priola, Well-posedness of the transport equation by stochastic perturbation, Invent. Math., 180 (2010), 1–53. doi: 10.1007/s00222-009-0224-4.  Google Scholar

[13]

M. Foondun and M. Joseph, Remarks on non-linear noise excitability of some stochastic heat equations, Stochastic Process. Appl., 124 (2014), 3429–3440. doi: 10.1016/j.spa.2014.04.015.  Google Scholar

[14]

M. Foondun and D. Khoshnevisan, Intermittence and nonlinear parabolic stochastic partial differential equations, Electron. J. Probab., 14 (2009), 548-568.  doi: 10.1214/EJP.v14-614.  Google Scholar

[15]

M. FoondunW. Liu and K. Tian, On some properties of a class of fractional stochastic heat equations, J. Theor. Probab., 30 (2016), 1310-1333.  doi: 10.1007/s10959-016-0684-6.  Google Scholar

[16]

D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, Classics in Mathematics, 224, Springer-Verlag, Berlin, 1983. doi: 10.1007/978-3-642-61798-0.  Google Scholar

[17]

E. HsuY. Wang and Z. Wang, Stochastic De Giorgi iteration and regularity of stochastic partial differential equations, Ann. Probab., 45 (2017), 2855-2866.  doi: 10.1214/16-AOP1126.  Google Scholar

[18]

D. Khoshnevisan and K. Kim, Non-linear noise excitation of intermittent stochastic PDEs and the topology of LCA group, Ann. Probab., 43 (2015), 1944–1991. doi: 10.1214/14-AOP925.  Google Scholar

[19]

D. Khoshnevisan and K. Kim, Non-linear noise excitation and intermittency under high disorder, Proc. Amer. Math. Soc., 143 (2015), 4073–4083. doi: 10.1090/S0002-9939-2015-12517-8.  Google Scholar

[20]

W. Liu, Well-posedness of stochastic partial differential equations with Lyapunov condition, J. Differential Equations, 255 (2013), 572-592.  doi: 10.1016/j.jde.2013.04.021.  Google Scholar

[21]

W. Liu and M. R{ö}ckner, Stochastic Partial Differential Equations: An Introduction, Universitext, Springer, Cham, 2015. doi: 10.1007/978-3-319-22354-4.  Google Scholar

[22]

G. Y. Lv and J. Duan, Impacts of noise on a class of partial differential equations, J. Differential Equations, 258 (2015), 2196–2220. doi: 10.1016/j.jde.2014.12.002.  Google Scholar

[23]

E. Pardoux, Stochastic partial differential equations and filtering of diffusion processes, Stochastics, 3 (1979), 127–167. doi: 10.1080/17442507908833142.  Google Scholar

[24] S. Peszat and J. Zabczyk, Stochastic Partial Differential Equations with LÉvy Noise (An Evolution Equation Approach), Encyclopedia of Mathematics and its Applications, 113, Cambridge University Press, Cambridge, 2007.  doi: 10.1017/CBO9780511721373.  Google Scholar
[25] K. Sato, Lévy Processes and Infinitely Divisible Distributions, Cambridge Studies in Advanced Mathematics, 68, Cambridge University Press, Cambridge, 1999.   Google Scholar
[26]

T. Taniguchi, The existence and uniqueness of energy solutions to local non-Lipschitz stochastic evolution equations, J. Math. Anal. Appl., 360 (2009), 245-253.  doi: 10.1016/j.jmaa.2009.06.007.  Google Scholar

[27]

H. C. Tuckwell, Stochastic process in the neurosciences, CBMS-NSF Regional Conference Series in Applied Mathematics, SIAM, Philadelphia, PA. doi: 10.1137/1.9781611970159.  Google Scholar

[28]

B. Xie, Some effects of the noise intensity upon non-linear stochastic heat equations on $[0, 1]$, Stochastic Process. Appl., 126 (2016), 1184-1205.  doi: 10.1016/j.spa.2015.10.014.  Google Scholar

[29]

X. Zhang, Stochastic differential equations with Sobolev drifts and driven by $\alpha$-stable processes, Ann. Inst. Henri Poincaré Probab. Stat., 49 (2013), 1057–1079. doi: 10.1214/12-AIHP476.  Google Scholar

[1]

Maika Goto, Kazunori Kuwana, Yasuhide Uegata, Shigetoshi Yazaki. A method how to determine parameters arising in a smoldering evolution equation by image segmentation for experiment's movies. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 881-891. doi: 10.3934/dcdss.2020233

[2]

Xiaoxiao Li, Yingjing Shi, Rui Li, Shida Cao. Energy management method for an unpowered landing. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020180

[3]

Shumin Li, Masahiro Yamamoto, Bernadette Miara. A Carleman estimate for the linear shallow shell equation and an inverse source problem. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 367-380. doi: 10.3934/dcds.2009.23.367

[4]

Michiel Bertsch, Danielle Hilhorst, Hirofumi Izuhara, Masayasu Mimura, Tohru Wakasa. A nonlinear parabolic-hyperbolic system for contact inhibition and a degenerate parabolic fisher kpp equation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3117-3142. doi: 10.3934/dcds.2019226

[5]

Vo Van Au, Hossein Jafari, Zakia Hammouch, Nguyen Huy Tuan. On a final value problem for a nonlinear fractional pseudo-parabolic equation. Electronic Research Archive, 2021, 29 (1) : 1709-1734. doi: 10.3934/era.2020088

[6]

Stanislav Nikolaevich Antontsev, Serik Ersultanovich Aitzhanov, Guzel Rashitkhuzhakyzy Ashurova. An inverse problem for the pseudo-parabolic equation with p-Laplacian. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021005

[7]

Claudianor O. Alves, Rodrigo C. M. Nemer, Sergio H. Monari Soares. The use of the Morse theory to estimate the number of nontrivial solutions of a nonlinear Schrödinger equation with a magnetic field. Communications on Pure & Applied Analysis, 2021, 20 (1) : 449-465. doi: 10.3934/cpaa.2020276

[8]

Gervy Marie Angeles, Gilbert Peralta. Energy method for exponential stability of coupled one-dimensional hyperbolic PDE-ODE systems. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020108

[9]

Marion Darbas, Jérémy Heleine, Stephanie Lohrengel. Numerical resolution by the quasi-reversibility method of a data completion problem for Maxwell's equations. Inverse Problems & Imaging, 2020, 14 (6) : 1107-1133. doi: 10.3934/ipi.2020056

[10]

Wenya Qi, Padmanabhan Seshaiyer, Junping Wang. A four-field mixed finite element method for Biot's consolidation problems. Electronic Research Archive, , () : -. doi: 10.3934/era.2020127

[11]

Siyang Cai, Yongmei Cai, Xuerong Mao. A stochastic differential equation SIS epidemic model with regime switching. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020317

[12]

Reza Chaharpashlou, Abdon Atangana, Reza Saadati. On the fuzzy stability results for fractional stochastic Volterra integral equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020432

[13]

Shang Wu, Pengfei Xu, Jianhua Huang, Wei Yan. Ergodicity of stochastic damped Ostrovsky equation driven by white noise. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1615-1626. doi: 10.3934/dcdsb.2020175

[14]

Tetsuya Ishiwata, Young Chol Yang. Numerical and mathematical analysis of blow-up problems for a stochastic differential equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 909-918. doi: 10.3934/dcdss.2020391

[15]

Manuel del Pino, Monica Musso, Juncheng Wei, Yifu Zhou. Type Ⅱ finite time blow-up for the energy critical heat equation in $ \mathbb{R}^4 $. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3327-3355. doi: 10.3934/dcds.2020052

[16]

Jian Zhang, Tony T. Lee, Tong Ye, Liang Huang. An approximate mean queue length formula for queueing systems with varying service rate. Journal of Industrial & Management Optimization, 2021, 17 (1) : 185-204. doi: 10.3934/jimo.2019106

[17]

Leanne Dong. Random attractors for stochastic Navier-Stokes equation on a 2D rotating sphere with stable Lévy noise. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020352

[18]

Leilei Wei, Yinnian He. A fully discrete local discontinuous Galerkin method with the generalized numerical flux to solve the tempered fractional reaction-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020319

[19]

Abdollah Borhanifar, Maria Alessandra Ragusa, Sohrab Valizadeh. High-order numerical method for two-dimensional Riesz space fractional advection-dispersion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020355

[20]

Editorial Office. Retraction: Xiao-Qian Jiang and Lun-Chuan Zhang, A pricing option approach based on backward stochastic differential equation theory. Discrete & Continuous Dynamical Systems - S, 2019, 12 (4&5) : 969-969. doi: 10.3934/dcdss.2019065

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (175)
  • HTML views (172)
  • Cited by (0)

[Back to Top]